Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

If you have walking pneumonia and you've already taken all of the antibiots the Dr gave you and you start coughing more and coughing up a little blood, how do you convince the dr that the antibiotics didn't work?

I called and they don't think I need to come in or take anything else. Are they right or do I need to get a new dr.?

Answer Question
 
Anonymous

Asked by Anonymous at 7:25 PM on Aug. 17, 2010 in Health

Answers (9)
  • Get a new doctor or go to an urgent care or ER. If you are coughing up blood after taking antibiotics you need to be checked to see why and if you medication needs to be changed or if you are dehyrated.
    SophiaofLight

    Answer by SophiaofLight at 7:28 PM on Aug. 17, 2010

  • Agree with the first poster. Coughing up blood isn't good, period.
    Christine0813

    Answer by Christine0813 at 7:32 PM on Aug. 17, 2010

  • Get a new doctor. If coughing up blood doesn't convince them to check you out, I would not want them treating me! Hope you feel better soon!
    Freela

    Answer by Freela at 7:33 PM on Aug. 17, 2010

  • go to the er
    mommam58122

    Answer by mommam58122 at 7:35 PM on Aug. 17, 2010

  • Get an x-ray, that should settle it right there.

    beeky

    Answer by beeky at 7:40 PM on Aug. 17, 2010

  • Some times if it does not happen in front of the doctor they do not believe you. I know I have been having a medical issue for like 5 years. It would never flare up at the doctors office One day it finally did and only then they believed me.
    louise2

    Answer by louise2 at 7:43 PM on Aug. 17, 2010

  • Are you literally coughing up blood or just seeing little spatters of it on a tissue. Little spatters is normal for a course of pnuemonia or severe bronchitis. When you cough a lot, over several days the tissues become stressed and damaged. Generally they are in your throat and just need rest to heal. Did the Dr. give you Zithromax...or Azithromax, where you take 2 pills the first day and then one pill a day for 4 days? If so the antibiotic continues working in your system for a total of 7-10 days. If you are seriously coughing up blood, go to the ER. If you have a fever still, go to the ER. If not I would rest, push fluids and wait 24hrs. If things get worse before then, then I would go to te ER.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 7:45 PM on Aug. 17, 2010

  • Coughing up blood is a serious condition. Don't wait for the doctor to listen to you, go to the ER.
    colethky

    Answer by colethky at 7:45 PM on Aug. 17, 2010

  • Go to the emergency room, or the Urgency clinic if you can affort the ER (usually 50% cheaper, but you might have to wait longer to be seen)
    stenhouse_baby

    Answer by stenhouse_baby at 6:05 AM on Aug. 18, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
IUD or Depo shot

Next question overall (Relationships)
how does it work